Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2017
Flash Flood Warning 139, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 11, 2017, 10:16 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2017, 10:16 AM CDT (15:16 UTC)
- Expired
- Oct 11, 2017, 4:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
841
WGCA52 TJSJ 111516
FFWSJU
VIC020-030-111815-
/O.NEW.TJSJ.FF.W.0139.171011T1516Z-171011T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
1116 AM AST WED OCT 11 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint John County in Virgin Islands...
Saint Thomas County in Virgin Islands...
* Until 215 PM AST
* At 1115 AM AST, emergency management reported flooding due to
heavy rain across the warned area. Flash flooding is already
occurring. Additional rainfall will continue to fall over the next
few hours.
* Some locations that will experience flooding include...
St John, Charlotte Amalie West, Charlotte Amalie East, Charlotte
Amalie, Anna's Retreat and Cruz Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1828 6470 1831 6481 1829 6481 1830 6485
1826 6490 1831 6492 1829 6500 1830 6501
1830 6502 1832 6498 1832 6509 1842 6506
1842 6503 1837 6503 1841 6498 1839 6493
1842 6491 1837 6488 1839 6473 1833 6463
$$2 follow-up statements
560
WGCA52 TJSJ 111803
FFWSJU
VIC020-030-112115-
/O.EXT.TJSJ.FF.W.0139.000000T0000Z-171011T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
203 PM AST WED OCT 11 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Saint John County in Virgin Islands...
Saint Thomas County in Virgin Islands...
* Until 515 PM AST
* At 201 PM AST, heavy rainfall was still unfolding across the
warned area. Flash flooding is likely still occurring.
* Some locations that will experience flooding include...
St John, Charlotte Amalie West, Charlotte Amalie East, Charlotte
Amalie, Anna's Retreat and Cruz Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1828 6470 1831 6481 1829 6481 1830 6485
1826 6490 1831 6492 1829 6500 1830 6501
1830 6502 1832 6498 1832 6509 1842 6506
1842 6503 1837 6503 1841 6498 1839 6493
1842 6491 1837 6488 1839 6473 1833 6463
$$230
WGCA72 TJSJ 112110
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
510 PM AST WED OCT 11 2017
VIC020-030-112120-
/O.EXP.TJSJ.FF.W.0139.000000T0000Z-171011T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint John VI-Saint Thomas VI-
510 PM AST WED OCT 11 2017
...THE FLASH FLOOD WARNING FOR SAINT JOHN AND SAINT THOMAS COUNTIES
WILL EXPIRE AT 515 PM AST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 1828 6470 1831 6481 1829 6481 1830 6485
1826 6490 1831 6492 1829 6500 1830 6501
1830 6502 1832 6498 1832 6509 1842 6506
1842 6503 1837 6503 1841 6498 1839 6493
1842 6491 1837 6488 1839 6473 1833 6463
$$
camWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 6:34 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 11, 6:34 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
734 AM AST Wed Oct 11 2017
.AVIATION...
Another round of showers and thunderstorms is expected to affect
all terminals again today before diminishing after sunset. Gusty
winds, lightning, and MVFR to IFR visibilities and/or ceilings are
possible with any activity. Otherwise, VFR conditions are
expected.
&&
.PREV DISCUSSION... /issued Issued by National Weather Service Miami FL/
SYNOPSIS...
TUTT low north of Hispaniola will continue to move west. An upper
level ridge builds from the east and holds through early in the
weekend. Another tropical wave is forecast to move across the
eastern Caribbean by late Sunday/Monday. Moist southerly flow will
continue today with afternoon convection expected over and to the
north of the mountain ranges of the islands. Moderate east trades
will return later on Thursday with a northeast component by Friday
and Saturday.
SHORT TERM...
Abundant tropical moisture and trof aloft will aid in the
development of afternoon showers and thunderstorms today. Although
not as heavy and widespread convection is expected as previous
days, due to already saturated soils and the potential for
mudslides, any additional thunderstorm activity over the mountain
ranges will quickly result in flooding and possible rapid rises
on creeks and small streams. Therefore, a flash flood watch
continues in effect through at least 8 PM AST tonight. As upper
ridge builds aloft, moisture content will erode, but the
available moisture will be enough to result in isolated to
scattered convection over the western interior-northwest portions
of PR on Thursday. As the ridge moves to the west of the
area later on Friday and Saturday, a northeast steering wind flow
will shift the focus of convection over the southwest quadrant of
the island, but a drier air mass should limit the extent and
timing of the shower activity. Streamers are expected to form each
day downwind of the USVI, resulting in brief periods of rainfall
over the western portions of the islands into the coastal waters.
Also, as trade winds return after Thursday, expect typical trade
wind shower pattern over the islands and the eastern portions of
PR during the overnight/early morning hours.
LONG TERM...
A tropical wave is forecast to move across the eastern Caribbean
during the medium range, winds shift from the southeast and trof
pattern across the western Atlantic could provide good divergence
aloft, therefore, showers and thunderstorm activity should start
to increase once again across the northwest quadrant of PR and
over the San Juan metro area on Sunday afternoon. A return to a
wetter pattern, and with more unstable conditions, is forecast
from Monday through Wednesday with a drying trend by the second
part of the week.
&&
MARINE...
Winds and seas are expected to remain below small craft advisory
criteria through the forecast period. A tropical wave will
increase shower and thunderstorm activity late this weekend into
early next week. A moderate risk of rip currents is expected to
continue across the northern beaches of PR and across some beaches
of eastern St. Croix through the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 80 86 80 / 70 20 60 20
STT 83 82 82 81 / 40 20 40 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through this evening for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Flash Flood Watch through this evening for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Flash Flood Watch through this evening for Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Oct 11, 6:28 AM CDT, 3 hours 48 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR Emitido por Servicio Nacional de Meteorologia Miami FL 709 AM AST miercoles 11 de octubre de 2017 AMZ710>745-PRZ001>013-121115- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 709 AM AST miercoles 11 de octubre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Tronadas nuevamente se desarrollaran esta tarde a medida que una onda tropical continue afectando el patron de tiempo a traves de la region. Rayos frequentes, fuertes lluvias, y vientos en rafagas seran todos posibles con cualquier tronada que se desarrolle. .Inundaciones...Fuertes lluvias seran posibles esta tarde a traves de suelos ya saturados. Deslizamientos e inundaciones repentinas seran posibles hoy. Fuertes lluvias podrian resultar en inundaciones urbanas y de riachuelos. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas a lo largo de la costa norte de Puerto Rico. .Dias Dos a Siete...jueves a martes La actividad disminura lentamente jueves hasta el sabado a medida que una onda tropical se mueva hacia el oeste. Aguaceros y tronadas que se desarrollen seran capaces de inundaciones y deslizamientos. Otra aumento en la actividad de tronadas ocurrira el domingo y continuara durante el dia el lunes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, corrientes marinas, y otras condiciones peligrosas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-121115- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 709 AM AST miercoles 11 de octubre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Tronadas se desarrollaran nuevamente esta tarde a medida que una onda tropical continue afectando las condiciones de tiempo a traves de la region. Rayos frequentes, fuertes lluvias, y vientos en rafagas seran todos posibles con cualquier tronda que se desarrolle. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para porciones del este de Santa Cruz. .Dias Dos a Siete...jueves a martes La actividad disminura lentamente jueves hasta el sabado a medida que una onda tropical se mueva hacia el oeste. Aguaceros y tronadas que se desarrollen seran capaces de inundaciones y deslizamientos. Otra aumento en la actividad de tronadas ocurrira el domingo y continuara durante el dia el lunes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, corrientes marinas y otras condiciones peligrosas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 11, 9:08 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.